Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 1, 2010, 2:52 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 1, 2010, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2010, 2:52 AM CDT (07:52 UTC)
- In effect from
- May 1, 2010, 8:00 AM CDT
- Expired
- May 1, 2010, 7:20 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082 WWUS73 KABR 010752 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 252 AM CDT SAT MAY 1 2010 ...STRONG WEST WINDS SETTING UP TODAY... .A STRENGTHENING PRESSURE GRADIENT AND STRONG WINDS TO MIX OUT TODAY...WILL RESULT IN MUCH OF THE AREA EXPERIENCING SUSTAINED WINDS BETWEEN 25 AND 35 MPH...WITH SOME AREAS ACHIEVING WIND GUSTS TO 45 MPH. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011600- /O.NEW.KABR.WI.Y.0004.100501T1300Z-100502T0100Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 252 AM CDT SAT MAY 1 2010 /152 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * BY MID MORNING...STRONG WEST WINDS WILL BE DEVELOPING. * EXPECT SUSTAINED WEST WINDS TO PICK UP TO BETWEEN 25 AND 35 MPH WITH SOME WIND GUSTS UP TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
2 follow-up statements
485 WWUS73 KABR 011444 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 944 AM CDT SAT MAY 1 2010 ...STRONG WEST WINDS TODAY... .A STRENGTHENING PRESSURE GRADIENT AND STRONG WINDS TO MIX OUT TODAY...WILL RESULT IN MUCH OF THE AREA EXPERIENCING SUSTAINED WINDS BETWEEN 25 AND 35 MPH...WITH SOME AREAS ACHIEVING WIND GUSTS TO 45 MPH. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020100- /O.CON.KABR.WI.Y.0004.000000T0000Z-100502T0100Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 944 AM CDT SAT MAY 1 2010 /844 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * EXPECT SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH SOME WIND GUSTS UP TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
896 WWUS73 KABR 020020 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 720 PM CDT SAT MAY 1 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020130- /O.CAN.KABR.WI.Y.0004.000000T0000Z-100502T0100Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 720 PM CDT SAT MAY 1 2010 /620 PM MDT SAT MAY 1 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE GUSTY WINDS ARE NOW SUBSIDING AND WILL CONTINUE TO THROUGH THE NIGHT...THUS THE ADVISORY HAS BEEN CANCELLED. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 30, 9:25 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 30, 9:25 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 925 PM CDT FRI APR 30 2010 .UPDATE... ONLY ONE FAIRLY SMALL AREA OF SHOWERS STILL AFFECTING THE REGION THIS EVENING. THEY WILL TRACK FROM JUST WEST OF ABERDEEN ACROSS THE NORTHEASTERN PART OF THE CWA THROUGH ABOUT 06Z. SKIES HAVE CLOUDED UP ACROSS THE WESTERN CWA...AND EXPECT THE EAST TO CLOUD UP BY 06Z OR SO. NO CHANGES MADE TO WINDS OR TEMPERATURES. NEW AVIATION DISCUSSION BELOW. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT PCPN CHANCES...TEMPS AND WINDS ARE ALL ISSUES DURING THE SHORT TERM. FOR TNT WEAK SFC CONVERGENT BOUNDARY APPEARS TO HAVE SET UP JUST WEST OF THE JAMES VALLEY WITH SHOWERS AND STORMS FORMING IN ITS VCNTY. THIS BOUNDARY WILL LIKELY CONTINUE TO MOVE SLOWLY EAST OVERNIGHT...ESPECIALLY ONCE SOME ENERGY PIVOTS AROUND THE UPPER LOW AND HELPS GET THINGS MOVING. MEANWHILE THE LATEST LAPS DATA INDICATES UPWARDS OF 1K J/KG WORTH OF CAPE WITHIN FRONTAL ZONE. LL DEWPOINTS AROUND 50 AND COLD TEMPS ALOFT ARE WORKING WITH LL HEATING TO PRODUCE THOSE MODEST INSTABILITY NUMBERS. ONCE THE TEMPERATURES START TO COOL THE CONVECTION SHOULD WANE FAIRLY QUICKLY. BUT UP TO THAT POINT WE CAN EXPECTED SOME SMALL HAIL AND GUSTY WINDS..PERHAPS EVEN A REPORT OF TWO OF FUNNELS IN STEEP LAPSE RATE ENVIRONMENT. MEANWHILE ANOTHER MORE FORCED LINE OF SHOWERS COULD MAKE ITS WAY INTO THE WESTERN CWA THIS EVENING BEFORE DIEING AS AFOREMENTIONED ENERGY ALOFT ROTATES ACROSS THE REGION. THE REST OF THE FORECAST STILL LOOKS UNSETTLED...BUT WITH MOST SHOWER ACTIVITY BEING DRIVEN BY DAYTIME DIABATIC HEATING UNDER COLD TEMPERATURES ALOFT. HOWEVER THAT SAID BOTH SATURDAY AND SUNDAY ARE COLDER THROUGHOUT THE COLUMN AND THUS LOW TO MID LEVEL LAPSE RATES WONT BE QUITE AS STEEP AS TODAY. PLUS LLM IS ALSO A BIT LESS. BUFR SOUNDINGS FROM BOTH THE NAM AND GFS ONLY PREDICT WEAK AMOUNTS OF CAPE BOTH AFTERNOONS. WINDS ARE ALSO OF SOME CONCERN FOR BOTH SATURDAY AND SUNDAY. MOS GUIDANCE AND SOUNDINGS INDICATE NEAR ADVISORY CRITERIA SPEEDS ON SATURDAY AFTERNOON AS LOWER TROPOSPHERE MIXES OUT. HAVE DECIDED TO HOLD OFF ON ANY HEADLINES FOR NOW BUT THAT IS SOMETHING THAT WILL NEED TO BE REANALYZED BY LATER SHIFTS. SUNDAY SHOULD BE A BIT LESS WINDY GIVEN SLACKENING WINDS ALOFT...LESS SFC GRADIENT AND LESS STEEP LOW LEVEL LAPSE RATES. AS FOR TEMPERATURES...THEY SHOULD BE BELOW NORMAL. ALL MOS GUIDANCE AS WELL AS LL THERMAL PROGS HAVE COOLED OFF A BIT FROM PREVIOUS RUNS...PARTICULARLY ON SUNDAY. FOR SUNDAY I COOLED OFF MAX TEMPS SOME 5 DEGREES OR MORE. OVERNIGHT LOWS MEANWHILE WILL BE CHILLY BUT KEPT THEM A TOUCH ABOVE GUIDANCE GIVEN EXPECTATION OF SOME LOW LEVEL WINDS CONTINUING IN THE NIGHT PERIODS. .LONG TERM...MONDAY THROUGH FRIDAY MODELS ARE IN A FAIR AGREEMENT THROUGH THE EXTENDED. HOWEVER THERE IS SOME DISAGREEMENT WITH THE PLACEMENT OF A STORM SYSTEM THURSDAY/FRIDAY. THE PERIOD BEGINS WITH AN AREA OF LOW PRESSURE MOVING ACROSS SOUTHERN CANADA. THE BEST CHANCES FOR PRECIPITATION OCCURS NEAR THE LOW PRESSURE...HOWEVER CAN NOT RULE OUT SHOWERS ALONG THE COLD FRONT ON TUESDAY AND TUESDAY NIGHT. MOISTURE IS LACKING ALONG THE COLD FRONT...SO WILL MENTION SCHC POPS FOR NOW. STRONG WESTERLY WINDS APPEARS LIKELY BEHIND THE FRONT AS H85 WINDS INCREASE TO 45 KNOTS. BEYOND TUESDAY...MODELS BEGIN TO DIVERGE WITH THE HANDLING OF THE UPPER LEVEL FLOW PATTERN. THE 12Z GFS IS LESS AMPLIFIED THEN THE 0Z ECMWF...WHICH WOULD LEAD TO A WEAKER STORM SYSTEM NEXT WEEK. THE 12Z GFS EVEN HAS A MORE SOUTHERN TRACK...WHICH WOULD LEAD TO MUCH COLDER TEMPERATURES OVER THE REGION. FOR THIS FORECAST PACKAGE...HAVE USED A BLEND OF THE GFS/ECMWF WITH REGARDS TO POPS...AND USED ADJHPC FOR TEMPERATURES. OVERALL...THE EXTENDED WILL FEATURE BELOW NORMAL TEMPERATURES. && .AVIATION... AN AREA OF SHOWERS WILL CONTINUE TO TRACK ACROSS THE NORTH CENTRAL AND NORTHEASTERN PART OF THE CWA THROUGH ABOUT 06Z...AFFECTING KABR BETWEEN 02Z AND 04Z. BKN-OVC CIGS WILL REMAIN OVER THE ENTIRE CWA THROUGH THE DAY SATURDAY. CLOUD BASES LOOK TO GENERALLY BE IN THE 3500-6000 FOOT RANGE. VSBYS WILL BE UNRESTRICTED. LOOK FOR WESTERLY WINDS TO INCREASE INTO THE 20 TO 30 MPH RANGE SHORTLY AFTER SUNRISE SATURDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...PARKIN SHORT TERM...TDK LONG TERM...SD AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 30, 5:26 AM CDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 526 AM CDT FRI APR 30 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 526 AM CDT FRI APR 30 2010 /426 AM MDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT COLD AIR INSTABILITY TODAY WILL LEND ITSELF TO THE POTENTIAL FOR WEAK BRIEF FUNNEL CLOUDS WHILE THUNDERSTORM CLOUDS BEGIN DEVELOPING. ALSO...BECAUSE OF THE DEPTH AND STRENGTH OF COLDER AIR ALOFT TODAY...THE POTENTIAL FOR GENERATION OF SMALL SUB SEVERE HAIL IN SHOWERS OR THUNDERSTORMS WILL ALSO BE INCREASED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THE INCREASED POTENTIAL FOR HAIL WITH CONVECTION...AND DUE TO THE POTENTIAL FOR BRIEF WEAK FUNNEL CLOUDS ON DEVELOPING STORM CLOUDS. DORN
Nearby
Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.